Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 60, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 30, 2022, 8:02 PM EDT for Dare County, North Carolina. It took effect at Oct 31, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2022, 8:02 PM EDT (00:02 UTC)
- In effect from
- Oct 31, 2022, 8:00 AM EDT
- Expired
- Oct 31, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109 WHUS42 KMHX 310002 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 802 PM EDT Sun Oct 30 2022 NCZ203-205-311200- /O.EXP.KMHX.BH.S.0059.000000T0000Z-221031T0000Z/ /O.NEW.KMHX.BH.S.0060.221031T1200Z-221101T0000Z/ Northern Outer Banks-Hatteras Island- 802 PM EDT Sun Oct 30 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING NORTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 6:30 AM Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ Martin NCZ196-204-310115- /O.EXP.KMHX.BH.S.0059.000000T0000Z-221031T0000Z/ East Carteret-Ocracoke Island- 802 PM EDT Sun Oct 30 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The risk of dangerous rip currents has decreased from high to moderate for beaches from Cape Lookout to Cape Hatteras. $$ Martin
1 follow-up statement
305 WHUS42 KMHX 310719 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 319 AM EDT Mon Oct 31 2022 NCZ203-205-312200- /O.CON.KMHX.BH.S.0060.221031T1200Z-221101T0000Z/ Northern Outer Banks-Hatteras Island- 319 AM EDT Mon Oct 31 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 6:30 AM and 7:30 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 30, 7:58 PM EDT, 4 minutes earlier.
Area forecast discussion, Oct 30, 7:58 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
758 PM EDT Sun Oct 30 2022
.SYNOPSIS...
High pressure will remain in control through tonight. A cold
front will move through the area late Tuesday and Tuesday night.
High pressure will build back over the area mid to late week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 755 PM Sun...Temperatures already falling quickly this
evening and seeing signs on satellite of low stratus already
beginning to creep over the region. As expected, some mid-level
clouds beginning to thicken over the coastal plain but with most
of the area already fully saturated their impact may end up
being negligible.
Prev disc...The upper ridge over the eastern seaboard slides
ewd through the short term as an upper low lifts from the mid-
Mississippi River Valley into the southern Great Lakes while
opening into a trough. Meanwhile, high pressure that has been
ridging into the area from the north will weaken tonight and
slide offshore Monday. Skies will be variably cloudy overnight
but no precip expected. With calm winds and low dewpoint
depressions expect patchy fog and stratus to develop late. The
one hindrance may be limited radiational cooling if thick enough
cloud cover develops and guidance does show moisten in the
850-700mb layer. Low tonight expected to be a few degrees warmer
than last night, generally in the low to mid 50s inland to
upper 50s to around 60 coast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 330 PM Sunday...Southerly flow develops Monday with high
pressure sliding offshore bringing a descent warm up. SW flow
continues aloft with shortwave energy pushing into the Ohio
River Valley and southern Appalachians with moisture advecting
ahead of the trough bringing variably cloudy skies to ENC.
Precip may begin to work into the piedmont during the afternoon
but should remain west of the FA through the afternoon, though
some guidance is showing light precip pushing into far western
sections toward evening. Highs will be in the mid 70s most areas
tough lingering n/nely flow across the OBX may hold temps to
around 70.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330 AM Sunday...Unsettled weather returns Tuesday before
high pressure regains control mid to late week.
Early This Week...Low pressure system moves Nward up the
Mississippi River Valley toward the Great Lakes Mon. Slower
progression of the system from previous forecasts and the
lingering effects from the high to the N delay the passage of a
warm front lifting N over the FA as well as the cold front
dragging S of the low. Onset of isentropic lift driven precip
not expected until overnight Monday with the now weaker/more
diffuse cold front not expected to reach the area until late
Tuesday, pushing offshore Tues night. Tuesday will be the
warmest in the period with WAA ahead of the cold front leading
to above normal highs in the mid to upper 70s, maybe touching 80
Sern coast, and muggy overnight lows in the upper 50s-low 60s.
Midweek...Shortwave approaches the FA from the NW sinking Sward
offshore Thurs leading to another round SChc showers Wed
afternoon into early Thurs morning. Decent dry slot in the
midlevels lead to less than impressive PWats which will really
dampen the chance of appreciable rainfall over land. Temps
closer to normal with highs in the low 70s, overnight lows in
low to mid 50s.
Late next week...High pressure builds in to end the week with
ridging at the SFC building Sward over the FA and an amplifying
ridge aloft extends Nward from the Gulf States. Clearing and
lowlevel thicknesses increasing leads to dry weather, clearing
skies, and warming trend with highs back into the upper 70s with
lows in the upper 50s to low 60s.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of 800 PM Sun...All sites now dealing with mid to upper level
clouds, although OAJ is now under the intrusion of some strato-
cu drifting inland from the coast. As expected from the previous
forecast, mid-level clouds are beginning to develop over the
coastal plain. However, temperatures have cooled quickly in the
past couple of hours and many spots now have RHs north of 90%
and Td depressions of 3 degrees or less. Therefore, favored a
more aggressive forecast from the previous, expecting IFR
conditions to move in as early as 04-06z. Conditions improve by
14z, bringing a return to VFR for the remainder of the period.
LONG TERM /Monday night through Thursday/...
As of 345 AM Sunday...Rain chances increase Monday night with a
warm front first lifting Nward across the area followed by a
cold front crossing from W to E late Tues. Potential for subVFR
flight cats with overnight fog Mon night/Tues AM and with
showers associated with the passage of the cold front Tues and a
another round of light showers possible with a shortwave sinking
through the FA late Wed into Thurs am. VFR prevails late week.
&&
.MARINE...
SHORT TERM /through Monday/...
As of 4 PM Monday...High pressure ridging swd into the area will
weaken and slide offshore through the short term. N to NE winds
around 10-15 kt tonight will diminish to around 10 kt or less on
Monday. Seas will continue around 5-7 ft across the northern and
central waters and 2-5 ft south of Ocracoke Inlet through Monday.
Will cancel with SCA for the waters south of Ocracoke Inlet as
obs/guidance generally keep 6 ft waters to the east of the zone.
LONG TERM /Monday night through Thursday/...
As of 400 AM Sunday...Light winds veer to become onshore
overnight Monday and then SWerly 5-10kt early Tuesday, 10-15kt
late Tues ahead of the next cold front. The front will push
through coastal waters overnight Tuesday leading to a period of
NWerly winds around 15kt which will continue veering to Nerly
around 15kt Wed behind the front. 3-5 ft seas expected by midday
Tuesday, subsiding to 2-4ft Wed. Conditions begin deteriorating
again Thurs as high pressure builds in over the area behind the
front, increasing NNErly winds to 15-20kt and building seas
again to 3-5ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203>205.
MARINE...Small Craft Advisory until 11 PM EDT Monday for AMZ150.
Small Craft Advisory until 2 PM EDT Tuesday for AMZ152-154.
&&
SYNOPSIS...MHX
NEAR TERM...SK/MS
SHORT TERM...SK
LONG TERM...CEB
AVIATION...MS/CEB
MARINE...SK/CEBHazardous weather outlook, Oct 30, 4:39 AM EDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 439 AM EDT Sun Oct 30 2022 NCZ029-044>047-079>081-090>092-094-193-194-198-310845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 439 AM EDT Sun Oct 30 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-203>205-310845- East Carteret-Northern Outer Banks-Ocracoke Island-Hatteras Island- 439 AM EDT Sun Oct 30 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-310845- West Carteret-Coastal Onslow- 439 AM EDT Sun Oct 30 2022 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.